Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cman

Accutane and BP

hey,

I am currently on DKR and still continue to have mild-moderate/persistent acne. When i stop BP, i slowly begin to cumulate more zits. I would rather have a somewhat permanent "cure", however, i must say that, if BP did not make my face so discolored (red), i would just stick with BP. However, anything else i triy doesnt work, bp does, but makes my face red. I also want to get rid of this persistent acne, ive had it for over 4 years. My question is: For those who have gone from BP to Accutane, did using accutane make your face less red then bp? Also, do some people not experience redness from accutane?

Thank you very much everyone, it is greatly appreciated!!!

Share this post


Link to post
Share on other sites
hey,

I am currently on DKR and still continue to have mild-moderate/persistent acne. When i stop BP, i slowly begin to cumulate more zits. I would rather have a somewhat permanent "cure", however, i must say that, if BP did not make my face so discolored (red), i would just stick with BP. However, anything else i triy doesnt work, bp does, but makes my face red. I also want to get rid of this persistent acne, ive had it for over 4 years. My question is: For those who have gone from BP to Accutane, did using accutane make your face less red then bp? Also, do some people not experience redness from accutane?

Thank you very much everyone, it is greatly appreciated!!!

Accutane can make your face dry and red, some people have developed roscea like problems afterwards or flushing. Just b/c someone else didn't get red doesn't mean it won't happen to you.

I would believe accutane is harsher then bp, just browse the board and look at other posts, theres been a few latley I believe. Plus accutane is harsher on the whole body.

Also do you have senstive skin, then it might get red or other things.

It is not even a gaurntee that accutane will permantly take away your acne, made mine worse, some have had great sucess. It a gamble.

Accutane can cause per I Pledge under Skin and Appendages- ance fulminans, alopecia,bruising, cheilitis,dry mouth,dry skin, epistaxis, eruptive xanthomas,flushing fragility of skin,hyperpigmentation and hypopigmentation,sunburn susceptibility eczema photoallergic/photosensitizing. May or may not go away.

That's more then a red face.

My other question is have you tried anything else besides bp? Like antibotics, light therapy,? There might be other options to try first.Accutane is not ment for mild/moderate acne and not usually the first line of tx.

Hope this helps

Share this post


Link to post
Share on other sites

Yes ive been on all types of retinoinds (tretinoin, retin-a), erythromycin, minocyclin, 2.5, 5 and 10 percent BP's, and salicylic acids. Its still remains persistent. My skin goes to "normal looking" after discontinued BP use for about a week, which i like, only to have my acne come back. Most drugs have such warnings as there have been minimal cases, making it mandatory that they initiate the warning. For example, minocycline has many side effects such as sores or swelling in your rectal or genital area and others that are really severe, however, that doesnt mean i will get them. This is an obvious point, and i understand your point that it is contingent and not necessary. Just saying.

Share this post


Link to post
Share on other sites
Yes ive been on all types of retinoinds (tretinoin, retin-a), erythromycin, minocyclin, 2.5, 5 and 10 percent BP's, and salicylic acids. Its still remains persistent. My skin goes to "normal looking" after discontinued BP use for about a week, which i like, only to have my acne come back. Most drugs have such warnings as there have been minimal cases, making it mandatory that they initiate the warning. For example, minocycline has many side effects such as sores or swelling in your rectal or genital area and others that are really severe, however, that doesnt mean i will get them. This is an obvious point, and i understand your point that it is contingent and not necessary. Just saying.

Okay I see, I am not for accutane. I will though not presuaded not to take it. It is your choice.

Accutane warnings are not initiated b/c of minimal cases. Accutane is a harsh drug and can be harsh on the body. I was just letting you know that accutane can make your face red.

I posted for you just some of the skin side effects, not all. Accutane has probably about 300 side effects, very serious ones at that. Some are auto immune.. A red face would be the least of your worries. That is why is only recommended for severe cystic acne......

Your question-" Can accutane make you less red then bp"-I doubt it.......

Yes, accutane can make your face redder then bp, please look around at the other posts of people. some have gotten better after tx, and some have not. There is a post in the Roscea fourm I believe under post accutane/minocyline flushing.

If you decide to go on accutane, I would do a low dose no more then 20mg, and I would make sure you read your I Pledge book.........

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×